Alert archive / Georgia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 179, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 29, 2021, 5:54 PM EDT for 5 counties in Georgia. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 5:54 PM EDT (21:54 UTC)
- Expired
- Jun 29, 2021, 7:00 PM EDT
- In force
- 66 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Ben Hill County, GA, Irwin County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 115 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 990 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
684
WUUS52 KTAE 292154
SVRTAE
GAC017-155-277-287-321-292300-
/O.NEW.KTAE.SV.W.0179.210629T2154Z-210629T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
554 PM EDT Tue Jun 29 2021
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northwestern Irwin County in south central Georgia...
Turner County in south central Georgia...
Northwestern Tift County in south central Georgia...
Northwestern Ben Hill County in south central Georgia...
Worth County in south central Georgia...
* Until 700 PM EDT.
* At 554 PM EDT, severe thunderstorms were located along a line
extending from 9 miles north of Fitzgerald to 8 miles northwest of
Norman Park, moving north at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Sylvester, Ashburn, Poulan, Ty Ty, Worth, Terrell, Sycamore,
Sumner, Warwick, Rebecca, Amboy, Sylvester Airport, Tempy,
Waterloo, Inaha, Red Rock, Hobby, Turner Co Airport, Irwinville
Airport and Shingler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tallahassee.
&&
LAT...LON 3185 8319 3183 8319 3134 8375 3155 8400
3156 8398 3157 8400 3162 8400 3163 8401
3165 8399 3165 8402 3172 8403 3176 8399
3180 8401 3180 8398 3185 8395 3184 8386
3182 8385 3180 8378 3180 8361 3185 8361
TIME...MOT...LOC 2154Z 164DEG 37KT 3184 8327 3138 8375
HAIL...<.75IN
WIND...60MPH
$$
42-DVD1 follow-up statement
635
WWUS52 KTAE 292230
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
630 PM EDT Tue Jun 29 2021
GAC017-155-277-292240-
/O.CAN.KTAE.SV.W.0179.000000T0000Z-210629T2300Z/
Irwin GA-Tift GA-Ben Hill GA-
630 PM EDT Tue Jun 29 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN IRWIN...
NORTHWESTERN TIFT AND NORTHWESTERN BEN HILL COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3185 8348 3144 8387 3155 8400 3155 8398
3157 8400 3162 8400 3163 8401 3165 8399
3165 8402 3172 8403 3176 8399 3180 8401
3180 8398 3185 8395 3184 8386 3182 8385
3180 8378 3180 8361 3185 8361
TIME...MOT...LOC 2230Z 130DEG 22KT 3184 8356 3148 8393
$$
GAC287-321-292300-
/O.CON.KTAE.SV.W.0179.000000T0000Z-210629T2300Z/
Turner GA-Worth GA-
630 PM EDT Tue Jun 29 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN TURNER AND NORTHWESTERN WORTH COUNTIES...
At 630 PM EDT, severe thunderstorms were located along a line
extending from 7 miles south of Pitts to 6 miles southwest of
Sylvester, moving northwest at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Sylvester, Ashburn, Poulan, Worth, Terrell, Warwick, Gordy, Amboy,
Sylvester Airport, Sibley, Red Rock, Coverdale, Gammage, Hobby,
Turner Co Airport, Shingler, Isabella, Dakota, Doles and Oakfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3185 8348 3144 8387 3155 8400 3155 8398
3157 8400 3162 8400 3163 8401 3165 8399
3165 8402 3172 8403 3176 8399 3180 8401
3180 8398 3185 8395 3184 8386 3182 8385
3180 8378 3180 8361 3185 8361
TIME...MOT...LOC 2230Z 130DEG 22KT 3184 8356 3148 8393
HAIL...<.75IN
WIND...60MPH
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:12 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 29, 2:12 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 212 PM EDT Tue Jun 29 2021 .NEAR TERM [Through Wednesday]... The current broad upper level vorticity maxima across the Gulf of Mexico is expected to remain somewhat quasi-stationary through the remainder of Wednesday, with the chance for showers and thunderstorms likely to continue through the near term. A strong Bermuda surface high pressure system is contributing to a rather deep low level moisture field across the region that will aid in the development of these storms through the afternoon and evening hours. Most thunderstorm activity will likely be diurnal in nature, and should dissipate shortly after or just before sunset. Given the conducive environment for pop up thunderstorms, PoPs tomorrow are rather high (50% or higher) for much of the region. Lows tonight will generally be in the low 70s across the region, with highs topping out at around the upper 80s to low 90s. .SHORT TERM [Wednesday Night Through Thursday]... The low to mid-level flow pattern continues to transition from easterly on Wednesday to southerly on Thursday. This sets the stage for widespread convection on Thursday that will gradually propagate northward along sea-breeze/outflow boundaries. Given the anomalously moist air mass in place, and in collaboration with surrounding PoPs will range from 50 to 70 pct, which is above climatology. .LONG TERM [Thursday Night Through Tuesday]... The main concerns for impactful weather will be over the 4th of July Weekend into early next week, with the potential for heavy rainfall, isolated severe weather, and an increasing rip current threat for all of the gulf beaches. On Friday, deep layer southwest flow is modeled to take hold, as a low closing off in the Ohio Valley sends a "cold" front into the Southeast US. While this is not expected to change our air mass notably, as it stalls/dissipates near the region, it'll maintain chances for showers and thunderstorms well above climo. PoPs are generally forecast 60-80 pct each day through Monday, tapering down some by Tuesday. Given the approach of the front and anomalously moist air mass, heavy rainfall is a concern beginning Saturday and continuing through at least Monday. Instability remains questionable given considerable cloud cover, but the winds aloft are unseasonably robust, so a marginal severe weather threat is possible. Some minor nuisance flooding is also possible (See Hydrology section). With a persistent, at times brisk southwest flow along the coast, surf heights will increase, enhancing the rip current threat beginning Friday, with increasing confidence for a high risk during the Fourth of July weekend. We will continue to fine tune the forecast as we approach the major holiday weekend. && .AVIATION... [Through 18Z Wednesday] VFR conditions should remain through the rest of the day, with occasional MVFR/IFR conditions during afternoon thunderstorms that may move over the terminal. During the late overnight hours, MVFR to LIFR Cigs and Vsbys are expected to develop across the VLD and ABY terminals. These conditions should quickly erode by the early morning hours and become VFR through the remainder of the afternoon on Wednesday. && .MARINE... Easterly winds will veer to southerly on Thursday and southwesterly on Friday, around 15 to 20 knots at times through the period. This will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay and 2 to 4 feet elsewhere. The roughest conditions, which will be of concern to small craft are expected to occur Friday Night into the Fourth of July weekend. Shower and thunderstorm chances through the period, highest on Saturday and Sunday with the approach of a cold front. && .FIRE WEATHER... Other than low dispersions tomorrow, there are currently no fire weather concerns at this time, as a rather moist air mass is still in place across the region. && .HYDROLOGY... Sea-breeze convection will continue to augment precipitation until the approach of a "cold" front this weekend into early next week. Deterministic precipitation totals over the next seven days are forecast to range from 1.5 to 2.5 inches outside of Southwest Georgia, where amounts around 1 to 1.5 inches are forecast. With the approach of the front, there continues to be upside potential to the precip amounts, with isolated values around 4 to 5 inches possible. At this time, the main concern is nuisance flooding, given the broader time frame of accumulation. On the river front, the Choctawhatchee at Bruce remains in action and is forecast to drop below this stage on Thursday. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 90 72 84 72 84 / 60 40 60 20 60 Panama City 87 74 83 74 84 / 50 30 50 20 40 Dothan 89 71 85 72 85 / 50 30 60 20 60 Albany 92 73 87 73 88 / 30 30 60 20 70 Valdosta 92 71 85 72 85 / 30 30 70 20 60 Cross City 91 71 85 72 84 / 70 50 70 30 50 Apalachicola 85 75 81 75 82 / 50 40 40 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...LF LONG TERM...LF AVIATION...Bunker MARINE...LF FIRE WEATHER...Bunker HYDROLOGY...LF
In the hours before
Local storm report, Jun 29, 4:51 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
451 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 5 SE AUCILLA 30.43N 83.70W
06/29/2021 MADISON FL AMATEUR RADIO
HAM RADIO OPERATOR REPORTED A TREE WAS
KNOCKED DOWN AND BLOCKING A PORTION OF SW
OVERSTREET.
&&
KOSpecial weather statement, Jun 29, 4:59 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
459 PM EDT Tue Jun 29 2021
FLZ016>018-GAZ127-129-145>147-156>159-292200-
Gadsden FL-Inland Jefferson FL-Leon FL-Brooks GA-Tift GA-Worth GA-
Decatur GA-Colquitt GA-Mitchell GA-Cook GA-Grady GA-Thomas GA-
459 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GADSDEN...
NORTHWESTERN JEFFERSON...NORTHEASTERN LEON...SOUTHEASTERN DECATUR...
WESTERN COOK...GRADY...EASTERN MITCHELL...THOMAS...NORTHWESTERN
BROOKS...COLQUITT...SOUTHWESTERN TIFT AND SOUTHERN WORTH COUNTIES
UNTIL 600 PM EDT...
At 459 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sparks to 6 miles southwest of Monticello.
Movement was northwest at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, Moultrie, Thomasville, Pelham, Sylvester, Cairo, Adel,
Camilla, Havana, Tallahassee, Sparks, Boston, Omega, Norman Park,
Poulan, Doerun, Ochlocknee, Pavo, Coolidge and Whigham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3119 8340 3037 8394 3070 8452 3144 8403
3144 8400 3146 8400 3146 8398 3148 8398
3148 8400 3149 8400 3164 8390
TIME...MOT...LOC 2059Z 130DEG 32KT 3116 8349 3047 8395
42-DVDLocal storm report, Jun 29, 5:10 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
510 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 2 NNW PERRY-FOLEY AIRPO 30.09N 83.59W
06/29/2021 TAYLOR FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED LARGE TREE LIMBS
DOWN ALONG PUCKETT ROAD.
&&
KOLocal storm report, Jun 29, 5:11 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
511 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG AUCILLA 30.48N 83.75W
06/29/2021 JEFFERSON FL EMERGENCY MNGR
TREE REPORTED DOWN NEAR S. SALT RD AND
RAILROAD.
&&
RHLocal storm report, Jun 29, 5:35 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM MARINE TSTM WIND 4 ENE ALLIGATOR POINT 29.92N 84.34W
06/29/2021 M39 MPH FRANKLIN FL MESONET
WUNDERGROUND SITE KFLALLIG2 MEASURED A GUST
TO 39 MPH.
&&Special weather statement, Jun 29, 5:39 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
539 PM EDT Tue Jun 29 2021
GAZ127>131-292245-
Tift GA-Worth GA-Irwin GA-Turner GA-Ben Hill GA-
539 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN IRWIN...TURNER...TIFT...
BEN HILL AND WORTH COUNTIES UNTIL 645 PM EDT...
At 539 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Fitzgerald to near Omega.
Movement was northwest at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Fitzgerald, Sylvester, Tifton, Ashburn, Omega, Poulan, Ty Ty, Mystic,
Unionville, Phillipsburg, Worth, Terrell, Sycamore, Sumner, Warwick,
Rebecca, Scooterville, Amboy, Sylvester Airport and Harding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3181 8313 3182 8311 3181 8309 3179 8308
3133 8360 3133 8368 3168 8402 3171 8403
3176 8399 3180 8401 3180 8398 3185 8395
3184 8386 3182 8385 3183 8384 3181 8383
3180 8378 3180 8361 3185 8361 3185 8318
TIME...MOT...LOC 2139Z 146DEG 26KT 3180 8318 3140 8362
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:32 PM EDT | Special Weather Statement | TAE | Lowndes | 43 min |
| Jun 29, 4:15 PM EDT | Special Weather Statement | TAE | Brooks, Cook, Lowndes | 45 min |
| Jun 29, 4:59 PM EDT | Special Weather Statement | TAE | Colquitt, Cook, Grady, Thomas, Worth | 61 min |
| Jun 29, 5:37 PM EDT | Severe Thunderstorm Warning | TAE | Decatur | 53 min |
| Jun 29, 5:39 PM EDT | Special Weather Statement | TAE | Ben Hill, Tift, Turner, Worth | 66 min |
| Jun 29, 5:44 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Grady, Mitchell, Thomas, Worth | 61 min |
| Jun 29, 6:19 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Dougherty, Miller | 41 min |
| Jun 29, 6:51 PM EDT | Special Weather Statement | TAE | Calhoun, Clay, Early, Lee, Quitman, Randolph and 1 more | 54 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.